Alert archive / South Carolina / Wind Advisories in 2006

Wind Advisory 4, NWS Wilmington, NC

August 30, 20064 counties in South Carolina; Bladen County, Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this wind advisory at Aug 30, 2006, 11:24 PM EDT for 4 counties in South Carolina; Bladen County, Columbus County, Robeson County, North Carolina. It took effect at Aug 31, 2006, 5:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2006, 11:24 PM EDT (03:24 UTC)
In effect from
Aug 31, 2006, 5:00 PM EDT
Expired
Sep 1, 2006, 5:00 AM EDT
In force
12 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Dillon County, SC, Florence County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2006-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2006-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KILM 310324
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1124 PM EDT WED AUG 30 2006

.WINDS ACROSS PORTIONS OF THE NORTH AND SOUTH CAROLINA COASTAL
PLAIN WILL INCREASE LATE THURSDAY AFTERNOON INTO THURSDAY EVENING
IN ASSOCIATION WITH TROPICAL STORM ERNESTO.

NCZ087-096-099-SCZ024-032-033-039-311200-
/O.NEW.KILM.WI.Y.0004.060831T2100Z-060901T0400Z/
ROBESON-BLADEN-COLUMBUS-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...DILLON...FLORENCE...MARION...KINGSTREE
1124 PM EDT WED AUG 30 2006

...WIND ADVISORY IN EFFECT FROM 5 PM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT. 

TROPICAL STORM ERNESTO WILL MAKE LANDFALL ON THE UPPER SOUTH
CAROLINA COAST DURING THE EVENING HOURS THURSDAY. AS THE STORM
CENTER MOVES INLAND...STRONG WINDS WILL AFFECT LOCATIONS WELL INLAND
FROM THE COAST. THESE WINDS WILL REACH SUSTAINED SPEEDS AROUND 35
MPH AND COULD GUST AS HIGH AS 45 MPH AT TIMES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. DEAD LIMBS CAN BE BLOWN DOWN WHICH CAN CAUSE
ISOLATED POWER OUTAGES. USE EXTRA CAUTION WHEN OUTDOORS LATE
AFTERNOON THURSDAY THROUGH THURSDAY EVENING.

$$

TRA
5 follow-up statements
000 
WWUS72 KILM 311113
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
713 AM EDT THU AUG 31 2006

NCZ087-096-099-SCZ024-032-033-039-312100-
/O.CON.KILM.WI.Y.0004.060831T2100Z-060901T0400Z/
ROBESON-BLADEN-COLUMBUS-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...DILLON...FLORENCE...MARION...KINGSTREE
713 AM EDT THU AUG 31 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR LATE THIS AFTERNOON THROUGH 
MIDNIGHT FRIDAY...MAINLY FOR LOCATIONS ALONG AND EAST OF
INTERSTATE 95.

TROPICAL STORM ERNESTO WILL EITHER MAKE LAND FALL ALONG HORRY
COUNTY OF SOUTH CAROLINA...OR BRUNSWICK COUNTY OF NORTH CAROLINA...
DURING LATE THIS EVENING OR EARLY FRIDAY MORNING. AS ERNESTO
MOVES NORTHWARD...FURTHER INLAND...STRONG WINDS WILL AFFECT
LOCATIONS ALONG AND IN THE VICINITY OF ERNESTOS TRACK. THESE WINDS
WILL REACH SUSTAINED SPEEDS BETWEEN 30 AND 35 MPH WITH GUSTS AS
HIGH AS 50 MPH AT TIMES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. DEAD LIMBS AND SMALL TREES CAN BE BLOWN
DOWN POSSIBLY CAUSING POWER OUTAGES. SECURE OUTSIDE...LIGHT-
WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. USE EXTRA
PRECAUTION AND THINK TWICE IF VENTURING OUTSIDE LATER THIS
AFTERNOON AND EVENING.

$$

HOEHLER
000 
WWUS72 KILM 311533
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1133 AM EDT THU AUG 31 2006

NCZ087-SCZ024-032-033-039-311645-
/O.CAN.KILM.WI.Y.0004.060831T2100Z-060901T0400Z/
ROBESON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INCLUDING THE CITIES OF...LUMBERTON...DILLON...FLORENCE...
MARION...KINGSTREE
1133 AM EDT THU AUG 31 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY. THE FORECAST TRACK OF TROPICAL STORM ERNESTO HAS SHIFTED
SLIGHTLY TO THE EAST AND WINDS ACROSS THE AREA ARE EXPECTED TO
REMAIN BELOW 30 MPH THIS EVENING.

$$

NCZ096-099-312345-
/O.CON.KILM.WI.Y.0004.060831T2100Z-060901T0400Z/
BLADEN-COLUMBUS-
INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE
1133 AM EDT THU AUG 31 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

TROPICAL STORM ERNESTO WILL MAKE LANDFALL ALONG THE HORRY COUNTY
COAST THIS EVENING. AS ERNESTO MOVES NORTHWARD INTO SOUTHEASTERN
NORTH CAROLINA...STRONG WINDS WILL OVERSPREAD THE AREA. THESE
WINDS WILL REACH SUSTAINED SPEEDS BETWEEN 30 AND 35 MPH WITH GUSTS
AS HIGH AS 50 MPH AT TIMES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. DEAD LIMBS AND SMALL TREES CAN BE BLOWN
DOWN POSSIBLY CAUSING POWER OUTAGES. SECURE OUTSIDE...LIGHT-
WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. USE EXTRA
PRECAUTION AND THINK TWICE IF VENTURING OUTSIDE LATER THIS
AFTERNOON AND EVENING.

$$

CRM
000 
WWUS72 KILM 312015
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
415 PM EDT THU AUG 31 2006

NCZ096-099-010400-
/O.CON.KILM.WI.Y.0004.060831T2100Z-060901T0400Z/
BLADEN-COLUMBUS-
INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE
415 PM EDT THU AUG 31 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

TROPICAL STORM ERNESTO WILL MAKE LANDFALL ALONG THE HORRY COUNTY
COAST THIS EVENING. AS ERNESTO MOVES NORTHWARD INTO SOUTHEASTERN
NORTH CAROLINA...STRONG WINDS WILL OVERSPREAD THE AREA. THESE
WINDS WILL REACH SUSTAINED SPEEDS BETWEEN 30 AND 40 MPH. WIND GUSTS
ARE EXPECTED TO REACH 45 TO 55 MPH AT TIMES. THE STRONGEST WIND
GUSTS WILL OCCUR IN SOUTHERN COLUMBUS COUNTY...THEN DECREASE
NORTHWARD INTO BLADEN COUNTY AS ERNESTO WEAKENS OVER LAND.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. DEAD LIMBS AND SMALL TREES CAN BE BLOWN
DOWN POSSIBLY CAUSING POWER OUTAGES. SECURE OUTSIDE...LIGHT-
WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. USE EXTRA
PRECAUTION AND THINK TWICE IF VENTURING OUTSIDE LATER THIS
AFTERNOON AND EVENING.

$$

CRM
000 
WWUS72 KILM 010345
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1145 PM EDT THU AUG 31 2006

NCZ096-099-010900-
/O.EXT.KILM.WI.Y.0004.000000T0000Z-060901T0900Z/
BLADEN-COLUMBUS-
INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE
1145 PM EDT THU AUG 31 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. 

AT 1130 PM...TROPICAL STORM ERNESTO HAS MADE LAND FALL ALONG THE
BRUNSWICK COUNTY COAST IN THE VICINITY OF LONG BEACH. AS ERNESTO
MOVES NORTHWARD ACROSS SOUTHEASTERN NORTH CAROLINA...STRONG WINDS
WILL CONTINUE TO AFFECT THE AREA. THESE WINDS WILL REACH
SUSTAINED SPEEDS BETWEEN 30 AND 40 MPH. WIND GUSTS ARE EXPECTED TO
REACH 45 TO 55 MPH AT TIMES. THE STRONGEST WIND GUSTS WILL OCCUR
ACROSS MUCH OF COLUMBUS AND BLADEN COUNTIES AS ERNESTO SLOWLY WEAKENS
AS IT MOVES NORTHWARD...PASSING JUST EAST OF THE AREA. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. DEAD LIMBS AND SMALL TREES CAN BE BLOWN
DOWN POSSIBLY CAUSING POWER OUTAGES. SECURE OUTSIDE...LIGHT-
WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. USE EXTRA
PRECAUTION AND THINK TWICE IF VENTURING OUTSIDE LATER THIS
AFTERNOON AND EVENING.

$$


HOEHLER
000 
WWUS72 KILM 010859
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
459 AM EDT FRI SEP 1 2006

.WINDS WILL DECREASE AS TROPICAL STORM ERNESTO MOVES AWAY AND WEAKENS.

NCZ096-099-011000-
/O.EXP.KILM.WI.Y.0004.000000T0000Z-060901T0900Z/
BLADEN-COLUMBUS-
INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE
459 AM EDT FRI SEP 1 2006

...WIND ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING...

TROPICAL STORM ERNESTO WILL CONTINUE TO WEAKEN AND MOVE FARTHER
NORTH TODAY. WINDS ACROSS BLADEN AND COLUMBUS COUNTIES WILL
DECREASE BELOW 30 MPH...THEREFORE THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 5 AM.

BREEZY NORTHWEST WINDS MAY CONTINUE THROUGH THE REMAINDER OF THE
MORNING HOURS...BUT NO SIGNIFICANT IMPACT IS ANTICIPATED.

$$

TRA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Aug 30, 9:55 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 30, 9:55 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
955 PM EDT WED AUG 30 2006

.SHORT TERM /TONIGHT/...
WILL ALLOW THE SEVERE THUNDERSTORM WATCH TO EXPIRE FOR THE
NORTHWESTERN COUNTIES AT 10 PM. ALTHOUGH CONVECTION CONTINUES ACROSS
THIS AREA AND SOME OF IT IS QUITE STRONG...RECENT RADAR INDICATIONS
OF AN EXPANDING AREA OF COOL OUTFLOW SUGGEST A STABILIZATION OF THE
AIRMASS ENOUGH TO PREVENT SEVERE CONVECTION FROM OCCURRING
OVERNIGHT.

RADAR ALSO INDICATES AN EXPANDING AREA OF SHALLOW CONVECTIVE SHOWERS
APPROACHING FROM THE SOUTH. THESE ARE NOT DIRECTLY ASSOCIATED WITH
TROPICAL DEPRESSION ERNESTO...BUT ARE ASSOCIATED WITH THE EXTREMELY
HUMID AIRMASS SPREADING NORTH AHEAD OF THE DEPRESSIONS CIRCULATION.
THESE SHOWERS WILL SLOWLY SPREAD NORTH THROUGH THE MARINE ZONES
OVERNIGHT AND AFFECT INLAND AREAS TO A SOMEWHAT LESSER DEGREE.

TEMPERATURES WILL NOT FALL TOO MUCH TONIGHT GIVEN THE AIRMASS. WILL
RAISE FORECAST LOWS BY A DEGREE OR TWO NEAR THE COAST...OTHERWISE NO
SIGNIFICANT CHANGES. THE FLOOD WATCH WILL REMAIN IN EFFECT AS
CURRENTLY ADVERTISED.

WILL UPDATE THE ZONES AT 10 PM TO REMOVE THE SEVERE THUNDERSTORM
WATCH HEADLINES...HOWEVER WE WILL HOLD THE MAIN FORECAST UPDATE
UNTIL 11 PM TO COINCIDE WITH THE RELEASE OF THE NEW WIND FIELD
GUIDANCE ON ERNESTO FROM THE NATIONAL HURRICANE CENTER.

&&

.MARINE...
ERNESTO REMAINS ON TRACK AND IS EXPECTED TO MOVE INTO THE ILM WATERS
LATER ON THURSDAY AS A WEAKER TROPICAL STORM. ERNESTO COULD STILL
STRENGTHEN TO A HURRICANE BEFORE MAKING LANDFALL TOMORROW. STRONG
SOUTHWEST FLOW CONTINUES AHEAD OF THE STORM AS THE NEAR SHORE WATERS
REMAIN CAUGHT BETWEEN STALLED SURFACE FRONT NORTHWEST OF THE AREA
AND RIDGING TO THE EAST. LIMITED CHANGES WILL BE MADE TO CWF AFTER
11 PM NHC PRODUCTS ARE ISSUED.

&&

.AVIATION...
SOME CONVECTION HAS DEVELOPED WEST OF LBT AND FLO SINCE TAF
ISSUANCE. UNCLEAR IF CONVECTION WILL PUSH FAR ENOUGH EAST TO AFFECT
THOSE TERMINALS...BUT AMENDMENTS MAY BE NECESSARY. MODELS INDICATE
INLAND TERMINALS WILL SEE SHOWERS FIRST...WITH ENTIRE AREA IN
SHOWERS BY 13-14Z. CELINGS AND VISIBILITIES WILL LIKELY LOWER FAIRLY
RAPIDLY AFTER 16Z AS ERNESTO APPROACHES. MAY BE A BIT CONSERVATIVE
ON CEILINGS/VISIBILITIES AT THIS TIME AND WILL WAIT FOR SUBSEQUENT
TAF ISSUANCES FOR FINE TUNING. WINDS ARE A TOUGH CALL...BUT
BASICALLY SHOULD BE EASTERLY NEAR THE COAST...AND EAST NORTHEAST
INLAND. GUSTS WILL EXCEED 25 KTS ALONG COASTAL TERMINALS AFTER
18-20Z PERHAPS SOONER AS GFS HAS SPED THE SYSTEM SLIGHTLY FROM
PREVIOUS RUN.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...TROPICAL STORM WARNING FOR BRUNSWICK-NEW HANOVER-PENDER
     COUNTIES UNTIL 10 PM MONDAY.
  ...FLOOD WATCH FOR BRUNSWICK-NEW HANOVER-PENDER-BLADEN-
     COLUMBUS-ROBESON COUNTIES FROM NOON THURSDAY TO MIDNIGHT
     FRIDAY.
SC...TROPICAL STORM WARNING FOR HORRY AND GEORGETOWN COUNTIES
     UNTIL 10 PM MONDAY.
  ...FLOOD WATCH FOR HORRY-GEORGETOWN-DILLON-MARION-WILLIAMSBURG-
     MARLBORO-DARLINGTON-FLORENCE COUNTIES FROM NOON THURSDAY
     TO MIDNIGHT FRIDAY.
MARINE...TROPICAL STORM WARNING FROM SURF CITY TO S SANTEE RIVER.

&&

SHORT TERM...TRA
MARINE...JAN
AVIATION...III
Hazardous weather outlook, Aug 30, 6:35 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON NC
635 PM EDT WED AUG 30 2006

SCZ034-046-311200-
HORRY-GEORGETOWN-
635 PM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH
CAROLINA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A TROPICAL STORM WARNING...AND A FLOOD WATCH ARE IN EFFECT FOR
THURSDAY AFTERNOON AND THURSDAY NIGHT. TROPICAL DEPRESSION/
TROPICAL STORM ERNESTO WILL MOVE OVER THE AREA THURSDAY AFTERNOON
AND EVENING. THE STORM IS EXPECTED TO BRING STRONG WINDS AND HEAVY
RAINFALL WITH THE POSSIBILITY OF FLOODING AND BEACH EROSION.

PLEASE REFERENCE HURRICANE LOCAL STATEMENTS...FLOOD WATCH
STATEMENTS...AND THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SEND IN RAINFALL AND WIND SPEED MEASUREMENTS
DURING AND AFTER THE STORM.

NCZ097-100-101-311200-
PENDER-BRUNSWICK-NEW HANOVER-
635 PM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
CAROLINA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A TROPICAL STORM WARNING...AND A FLOOD WATCH ARE IN EFFECT FOR
THURSDAY AFTERNOON AND THURSDAY NIGHT. TROPICAL DEPRESSION/
TROPICAL STORM ERNESTO WILL MOVE OVER THE AREA THURSDAY EVENING
AND OVERNIGHT. THE STORM IS EXPECTED TO BRING STRONG WINDS AND HEAVY
RAINFALL WITH THE POSSIBILITY OF FLOODING AND BEACH EROSION.

PLEASE REFERENCE HURRICANE LOCAL STATEMENTS...FLOOD WATCH
STATEMENTS...AND THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SEND IN RAINFALL AND WIND SPEED MEASUREMENTS
DURING AND AFTER THE STORM.

NCZ099-SCZ032-033-039-311200-
COLUMBUS-FLORENCE-MARION-WILLIAMSBURG-
635 PM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLOOD WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EVENING.
TROPICAL DEPRESSION/TROPICAL STORM ERNESTO IS EXPECTED TO MOVE
ACROSS THE AREA THURSDAY AFTERNOON AND OVERNIGHT. THE STORM IS
EXPECTED TO BRING STRONG WINDS AND HEAVY RAINFALL WITH THE
POSSIBILITY OF FLOODING AND BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SEND IN RAINFALL AND WIND SPEED MEASUREMENTS
DURING AND AFTER THE STORM.

NCZ087-096-SCZ017-023-024-311200-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-
635 PM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 10 PM THIS
EVENING. SCATTERED THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLOOD WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EVENING.
TROPICAL DEPRESSION/TROPICAL STORM ERNESTO IS EXPECTED TO MOVE
ACROSS THE AREA THURSDAY AFTERNOON AND OVERNIGHT. THE STORM IS
EXPECTED TO BRING STRONG WINDS AND HEAVY RAINFALL WITH THE
POSSIBILITY OF FLOODING AND BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ250-252-254-256-311200-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
635 PM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A TROPICAL STORM WARNING HAS BEEN ISSUED FOR THURSDAY AFTERNOON
AND OVERNIGHT. TROPICAL DEPRESSION/TROPICAL STORM ERNESTO WILL
MOVE NEAR OR JUST INLAND FROM THE COASTAL WATERS THURSDAY
AFTERNOON AND OVERNIGHT...BRINGING STRONG WINDS AND VERY ROUGH
SEAS. PLEASE REFERENCE THE LATEST HURRICANE LOCAL STATEMENTS...
AND COASTAL MARINE FORECASTS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SEND IN REPORTS OF WIND SPEED DURING AND
AFTER THE EVENT.

TRA

In the hours before

Special weather statement, Aug 30, 8:17 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
817 PM EDT WED AUG 30 2006

SCZ017-023-310200-
MARLBORO-DARLINGTON-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON
817 PM EDT WED AUG 30 2006

...STRONG THUNDERSTORMS TO AFFECT DARLINGTON AND MARLBORO COUNTIES...

A LINE OF STRONG THUNDERSTORMS WILL ENTER WESTERN DARLINGTON AND
MARLBORO COUNTIES...INCLUDING HARTSVILLE AND SOCIETY HILL...BY 830
PM. THE INDIVIDUAL STORMS WILL MOVE NORTHEAST WHILE THE LINE MOVES
VERY SLOWLY TO THE EAST...REACHING BENNETTSVILLE AND DARLINGTON
AFTER 9 PM.

EXPECT GUSTY WINDS IN EXCESS OF 40 MPH...TORRENTIAL
DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING AS THESE
THUNDERSTORMS PASS. RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN
AN HOUR WILL CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. STAY
TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

RAS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 11:58 AM EDTTornado WarningILMBrunswick32 min
Aug 31, 12:50 PM EDTTornado WarningILMNew Hanover25 min
Aug 31, 6:04 PM EDTTornado WarningILMBrunswick26 min

Nearby

Wind Advisories in South Carolina, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.